Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 15, 2025, 7:34 AM CDT for 4 counties in Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2025, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 15, 2025, 8:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, KS, Haskell County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:50 AM CDT | TSTM WND GST 56 | 10 Wnw Moscow, KS | Report received the Kansas State Mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WUUS53 KDDC 151234
SVRDDC
KSC067-081-175-189-151315-
/O.NEW.KDDC.SV.W.0113.250615T1234Z-250615T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
734 AM CDT Sun Jun 15 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northwestern Seward County in southwestern Kansas...
Southern Grant County in southwestern Kansas...
Northeastern Stevens County in southwestern Kansas...
Southwestern Haskell County in southwestern Kansas...
* Until 815 AM CDT.
* At 734 AM CDT, a severe thunderstorm was located 12 miles west of
Moscow, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Moscow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10155 3751 10142 3743 10093 3703 10121
TIME...MOT...LOC 1234Z 300DEG 20KT 3739 10141
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JJOHNSON3 follow-up statements
989
WWUS53 KDDC 151250
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
750 AM CDT Sun Jun 15 2025
KSC067-081-175-189-151315-
/O.CON.KDDC.SV.W.0113.000000T0000Z-250615T1315Z/
Seward KS-Grant KS-Stevens KS-Haskell KS-
750 AM CDT Sun Jun 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN SEWARD...SOUTHERN GRANT...NORTHEASTERN STEVENS AND
SOUTHWESTERN HASKELL COUNTIES...
At 750 AM CDT, a severe thunderstorm was located near Moscow, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hugoton, Satanta, Moscow, and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10155 3751 10142 3743 10093 3703 10121
TIME...MOT...LOC 1250Z 283DEG 21KT 3739 10128
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TURNER295
WWUS53 KDDC 151255 CCA
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
755 AM CDT Sun Jun 15 2025
KSC067-081-175-189-151315-
/O.COR.KDDC.SV.W.0113.000000T0000Z-250615T1315Z/
Seward KS-Grant KS-Stevens KS-Haskell KS-
755 AM CDT Sun Jun 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN SEWARD...SOUTHERN GRANT...NORTHEASTERN STEVENS AND
SOUTHWESTERN HASKELL COUNTIES...
At 755 AM CDT, a severe thunderstorm was located near Moscow, moving
east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hugoton, Satanta, Moscow, and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10155 3751 10142 3743 10093 3703 10121
TIME...MOT...LOC 1250Z 281DEG 22KT 3739 10128
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TURNER838
WWUS53 KDDC 151303
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
803 AM CDT Sun Jun 15 2025
KSC067-081-175-189-151315-
/O.CON.KDDC.SV.W.0113.000000T0000Z-250615T1315Z/
Seward KS-Grant KS-Stevens KS-Haskell KS-
803 AM CDT Sun Jun 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHWESTERN SEWARD...SOUTHERN GRANT...NORTHEASTERN STEVENS AND
SOUTHWESTERN HASKELL COUNTIES...
At 802 AM CDT, a severe thunderstorm was located very near Cave,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hugoton, Satanta, Moscow, and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3735 10155 3751 10142 3743 10093 3703 10121
TIME...MOT...LOC 1302Z 279DEG 29KT 3737 10110
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:08 AM CDT, 2 hours 26 minutes earlier. Its key messages:
- Severe weather risk exists Sunday, Monday, and Tuesday afternoons before a dry stretch
- A hot week ahead; a moderate heat risk is present this week other than a relatively cooler Wednesday
Area forecast discussion, Jun 15, 5:08 AM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 508 AM CDT Sun Jun 15 2025 .KEY MESSAGES... - Severe weather risk exists Sunday, Monday, and Tuesday afternoons before a dry stretch - A hot week ahead; a moderate heat risk is present this week other than a relatively cooler Wednesday && .DISCUSSION... Issued at 353 AM CDT Sun Jun 15 2025 Current RAP mesoanalysis has a surface low pressure system extending from over the Rockies and a weak grouping of surface highs east of Kansas. The low over the Rockies have little upper-level support with a subtle ridge aloft. The low pressure system has helped provide a lifting mechanism for a cluster of storms to develop in eastern Colorado and move into Kansas. Along with the storms, low cloud cover has crept into much of the far SW portion of the state. On Sunday once the could cover clears out, temperatures will quickly warm with highs forecast in the upper 80s/lower 90s. The notable aspect of the forecast quickly becomes the very large uncertainty of thunderstorm development. As with the last few nights, the different CAMs have wildly different solutions on if/where thunderstorms may develop. Southeast winds during the day will continue to transport ample moisture. NAMNST forecast soundings suggest that storms that develop will be high-based and steep lapse rates will again contribute to strong winds being the largest severe threat. Again uncertainty is too great for specifics, but storms will likely form to the northwest and move to the southeast. Monday is expected to be hot and lead off a week with multiple opportunities in the 90s. Ensembles have the western few counties at a 50% chance to reach triple digit high temperatures. Ensembles have a shortwave trough ejecting through the great plains on Monday. CAMs have thunderstorms initiating near the CO/KS border. NAMNST forecast soundings have sufficient CAPE and shear at >5000 J/kg and >40 KTs respectively. Initially SRH values will be too minimal for a tornado threat, but if any strong supercells can make it long enough into the night the strengthening LLJ will make tornadic supercells possible through the overnight. Tuesday will be more of the same. Hot temperatures, especially near the border where highs are forecast near or over 100 degrees. During the late afternoon, a cold front from the aforementioned low pressure system is expected to provide enough convergence will interact with the still moist air and is expected to initiate thunderstorms. Severe storm development is possible in the late evening, but uncertainty is too great to try and forecast specifics. With the cold front, a sharp wind shift is expected. This will finally slow the constant stream of moist advection that fueled storms the last few nights. The now north wind will cool Wednesday enough with CAA to be the only day of the week with highs forecast cooler than 90 degrees. The rest of the week, ensembles have temperatures back up into the 90s. The heat is the most notable aspect of the forecast period from Wednesday through the end of the week. Highs on Friday are expected to the hottest with ensembles providing a >40% chance for 100 degree weather for the whole area. While anyone can suffer from heat related illness, those who are especially vulnerable should take precautions. Everyone out in the heat should take plenty of cooling breaks and stay hydrated. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 507 AM CDT Sun Jun 15 2025 VFR conditions are expected to dominate through the TAF period. At the start of the period, patchy fog is expected at GCK, DDC and HYS with low cloud cover at LBL. At LBL, lower flight conditions are expected with the low cloud cover. Once the fog erodes and the cloud cover recedes, VFR conditions will prevail the rest of the period. Late on Sunday, some scattered storms are possible; uncertainty of all facets is preventing the inclusion in the TAFs. && .HYDROLOGY... Issued at 134 PM CDT Sat Jun 14 2025 Locally significant rainfall amounts have had a limited effect on area rivers however notable the Hackberry creek near Trego Center jumped a couple of feet which routes to the Smoky Hill and eventually Cedar Bluff res. Similar locally jumps along the Pawnee River are well below any hydrological action levels. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...KBJ AVIATION...KBJ HYDROLOGY...Russell
Hazardous weather outlook, Jun 15, 3:54 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 354 AM CDT Sun Jun 15 2025 KSZ030-031-043>046-061>066-074>081-084>090-160900- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 354 AM CDT Sun Jun 15 2025 /254 AM MDT Sun Jun 15 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Marginally severe storms are possible later this evening, but tremendous uncertainty remains on if/where these storms can develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday Both Monday and Tuesday night have more chances for storm development. Again uncertainty makes it possible to determine specifics this far out, but favorable conditions are expected for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but severe reports are greatly appreciated when possible.
In the hours before
Special weather statement, Jun 15, 2:30 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
230 AM CDT Sun Jun 15 2025
KSZ084-085-150800-
Stevens KS-Morton KS-
230 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORTON AND SOUTHERN
STEVENS COUNTIES THROUGH 300 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Rolla, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Morton
and southern Stevens Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10168 3719 10154 3706 10114 3700 10113
TIME...MOT...LOC 0729Z 306DEG 21KT 3703 10154
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JJOHNSONSpecial weather statement, Jun 15, 4:39 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Dodge City KS
439 AM CDT Sun Jun 15 2025
KSZ087-088-151015-
Meade KS-Clark KS-
439 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MEADE AND SOUTHERN
CLARK COUNTIES THROUGH 515 AM CDT...
At 439 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Fowler, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Meade
and southern Clark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10020 3736 10028 3736 10003 3700 9954
TIME...MOT...LOC 0939Z 326DEG 16KT 3725 10007
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JJOHNSONSpecial weather statement, Jun 15, 5:13 AM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
513 AM CDT Sun Jun 15 2025
KSZ087-088-151045-
Meade KS-Clark KS-
513 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MEADE AND SOUTHWESTERN
CLARK COUNTIES THROUGH 545 AM CDT...
At 512 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Meade, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of eastern Meade and
southwestern Clark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3742 10032 3738 10012 3711 9997 3710 10032
TIME...MOT...LOC 1012Z 356DEG 18KT 3727 10020
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KBJSpecial weather statement, Jun 15, 5:36 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Dodge City KS
536 AM CDT Sun Jun 15 2025
KSZ084-151100-
Morton KS-
536 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MORTON COUNTY
THROUGH 600 AM CDT...
At 535 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Elkhart, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Morton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3730 10204 3700 10176 3699 10204
TIME...MOT...LOC 1035Z 356DEG 49KT 3707 10200
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KBJSpecial weather statement, Jun 15, 7:13 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
713 AM CDT Sun Jun 15 2025
KSZ074-075-084-085-151245-
Stanton KS-Stevens KS-Grant KS-Morton KS-
713 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...
SOUTHWESTERN GRANT...SOUTHEASTERN STANTON AND NORTHWESTERN STEVENS
COUNTIES THROUGH 745 AM CDT...
At 713 AM CDT, Doppler radar was tracking a strong thunderstorm near
Johnson City, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Morton, southwestern Grant, southeastern Stanton and northwestern
Stevens Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3753 10189 3765 10173 3743 10139 3725 10163
TIME...MOT...LOC 1213Z 315DEG 21KT 3754 10175
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JJOHNSONSpecial weather statement, Jun 15, 7:27 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
727 AM CDT Sun Jun 15 2025
KSZ074-075-084-085-151300-
Stanton KS-Stevens KS-Grant KS-Morton KS-
727 AM CDT Sun Jun 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORTON...SOUTHERN
GRANT...SOUTHEASTERN STANTON AND WESTERN STEVENS COUNTIES THROUGH 800
AM CDT...
At 727 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Big Bow, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern
Morton, southern Grant, southeastern Stanton and western Stevens
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3735 10165 3755 10146 3745 10109 3706 10139
TIME...MOT...LOC 1227Z 300DEG 20KT 3739 10146
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:09 AM CDT | Special Weather Statement | DDC | Morton | 36 min |
| Jun 15, 1:45 AM CDT | Special Weather Statement | DDC | Morton | 30 min |
| Jun 15, 2:13 AM CDT | Special Weather Statement | DDC | Morton | 32 min |
| Jun 15, 2:30 AM CDT | Special Weather Statement | DDC | Stevens | 30 min |
| Jun 15, 4:39 AM CDT | Special Weather Statement | DDC | Clark | 36 min |
| Jun 15, 5:13 AM CDT | Special Weather Statement | DDC | Meade | 32 min |
| Jun 15, 5:36 AM CDT | Special Weather Statement | DDC | Morton | 24 min |
| Jun 15, 7:13 AM CDT | Special Weather Statement | DDC | Stanton | 32 min |
| Jun 15, 7:27 AM CDT | Special Weather Statement | DDC | Stevens | 33 min |
| Jun 15, 8:13 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Seward, Stevens | 32 min |
| Jun 15, 8:44 AM CDT | Special Weather Statement | DDC | Seward | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.